Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Maximal Function Characterization of the Class $H^p$

D. L. Burkholder, R. F. Gundy and M. L. Silverstein
Transactions of the American Mathematical Society
Vol. 157 (Jun., 1971), pp. 137-153
DOI: 10.2307/1995838
Stable URL: http://www.jstor.org/stable/1995838
Page Count: 17
  • Read Online (Free)
  • Download ($30.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Maximal Function Characterization of the Class $H^p$
Preview not available

Abstract

Let $u$ be harmonic in the upper half-plane and $0 < p < \infty$. Then $u = \operatorname{Re} F$ for some analytic function $F$ of the Hardy class $H^p$ if and only if the nontangential maximal function of $u$ is in $L^p$. A general integral inequality between the nontangential maximal function of $u$ and that of its conjugate function is established.

Page Thumbnails

  • Thumbnail: Page 
137
    137
  • Thumbnail: Page 
138
    138
  • Thumbnail: Page 
139
    139
  • Thumbnail: Page 
140
    140
  • Thumbnail: Page 
141
    141
  • Thumbnail: Page 
142
    142
  • Thumbnail: Page 
143
    143
  • Thumbnail: Page 
144
    144
  • Thumbnail: Page 
145
    145
  • Thumbnail: Page 
146
    146
  • Thumbnail: Page 
147
    147
  • Thumbnail: Page 
148
    148
  • Thumbnail: Page 
149
    149
  • Thumbnail: Page 
150
    150
  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152
  • Thumbnail: Page 
153
    153